Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 101, NWS Miami, FL

June 23, 2009Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2009, 3:53 PM EDT for Miami-Dade County, Florida. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2009, 3:53 PM EDT (19:53 UTC)
Expired
Jun 23, 2009, 4:45 PM EDT
In force
52 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

What was reported inside it

TimeReportWhereRemark
Jun 23, 3:55 PM EDTTSTM WND GST 45North Miami, FLRETIRED FORECASTER ON NE 11 AVE AND NE 147 ST REPORTED WIND GUSTS OF 40-45 MPH.
Jun 23, 3:58 PM EDTTSTM WND GST 58Opa-Locka, FLWFOR-TV REPORTED A MESONET WIND GUST OF 58 MPH AT MIAMI-DADE FIRE RESCUE STATION AT OPA-LOCKA AIRPORT AT 358 PM EDT.
Jun 23, 4:11 PM EDTTSTM WND DMGAventura, FLLARGE OAK TREE TOPPLED AT COUNTRY CLUB DRIVE AND 199 ST IN AVENTURA.
Jun 23, 4:33 PM EDTTSTM WND GST 60South Miami, FLPUBLIC REPORTS POWERLINES DOWN DUE TO WIND GUSTS OF 60 MPH AT SW 30 ST AND SW 63 AVE IN SOUTH MIAMI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:33 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4163 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4163 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231953
SVRMFL
FLC086-232045-
/O.NEW.KMFL.SV.W.0101.090623T1953Z-090623T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF AVENTURA
  TO 6 MILES NORTHWEST OF MIAMI GARDENS TO 18 MILES NORTHWEST OF
  FORTYMILE BEND...AND MOVING SOUTHEAST AT 40 MPH.

* THE LINE OF STORMS WILL AFFECT...
  INTERSECTION KROME AND U.S. 27...
  AVENTURA...
  MIAMI LAKES...
  HIALEAH...
  DORAL...
  MIAMI INTERNATIONAL A/P...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2589 8013 2579 8018 2576 8018 2578 8014
      2587 8014 2587 8013 2567 8015 2567 8016
      2569 8019 2573 8016 2574 8017 2572 8024
      2560 8030 2554 8030 2552 8017 2554 8087
      2598 8087 2596 8030 2598 8028 2597 8012
TIME...MOT...LOC 1952Z 311DEG 34KT 2613 8000 2603 8032
          2597 8099

$$

BAXTER
3 follow-up statements
489 
WWUS52 KMFL 232005
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT TUE JUN 23 2009

FLC086-232045-
/O.CON.KMFL.SV.W.0101.000000T0000Z-090623T2045Z/
MIAMI-DADE FL-
405 PM EDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN MIAMI-DADE COUNTY...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF
AVENTURA TO DOLPHINS STADIUM TO 10 MILES NORTHWEST OF FORTYMILE 
BEND...MOVING SOUTHEAST AT 35 TO 40 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
DOLPHINS STADIUM...
MIAMI LAKES...
BISCAYNE PARK...
BROWNSVILLE...
ALLAPATTAH...
FIU SOUTH CAMPUS...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2589 8013 2579 8018 2576 8018 2578 8014
      2587 8014 2587 8013 2567 8015 2567 8016
      2569 8019 2573 8016 2574 8017 2572 8024
      2560 8030 2554 8030 2552 8017 2554 8087
      2598 8087 2596 8030 2598 8028 2597 8012
TIME...MOT...LOC 2005Z 314DEG 32KT 2605 7993 2595 8024
          2590 8092

$$

BAXTER
591 
WWUS52 KMFL 232035
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
435 PM EDT TUE JUN 23 2009

FLC086-232045-
/O.CON.KMFL.SV.W.0101.000000T0000Z-090623T2045Z/
MIAMI-DADE FL-
435 PM EDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 24 MILES EAST OF KEY BISCAYNE TO
KEY BISCAYNE TO SHARK VALLEY OBS TOWER...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
THE HAMMOCKS...
COUNTRY WALK...
GOULDS...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2589 8038 2588 8026 2586 8017 2585 8015
      2579 8018 2576 8018 2578 8014 2587 8014
      2587 8013 2567 8015 2567 8016 2569 8019
      2573 8016 2574 8017 2572 8024 2560 8030
      2554 8030 2552 8017 2554 8087 2592 8087
TIME...MOT...LOC 2035Z 329DEG 34KT 2578 7978 2568 8009
          2563 8077

$$

BAXTER
380 
WWUS52 KMFL 232041
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
441 PM EDT TUE JUN 23 2009

FLC086-232051-
/O.EXP.KMFL.SV.W.0101.000000T0000Z-090623T2045Z/
MIAMI-DADE FL-
441 PM EDT TUE JUN 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL
EXPIRE AT 445 PM EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2589 8038 2588 8026 2586 8017 2585 8015
      2579 8018 2576 8018 2578 8014 2587 8014
      2587 8013 2567 8015 2567 8016 2569 8019
      2573 8016 2574 8017 2572 8024 2560 8030
      2554 8030 2552 8017 2554 8087 2592 8087
TIME...MOT...LOC 2041Z 329DEG 34KT 2573 7975 2563 8006
          2558 8074

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:57 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 23, 2:57 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT TUE JUN 23 2009

.DISCUSSION...SEVERE THUNDERSTORM WATCH WAS ISSUED EARLIER FOR MOST
OF CENTRAL AND SOUTHERN FLORIDA. THE ATMOSPHERE OVER SOUTHEAST
FLORIDA HAD STABILIZED BUT SINCE THEN HAS DESTABILIZED. SPC IS
PLANNING TO REISSUE ANOTHER WATCH FOR ALL OF SOUTH FLORIDA.

MID/UPPER LEVEL LOW ABOUT 31N/72W IS SPITTING OUT A DECENT SHORT
WAVE MOVING SOUTH THROUGH CENTRAL FLORIDA AND WITH VERY
UNSTABILIZED ATMOSPHERE, SEVERE STORMS ARE A GOOD POSSIBILITY OVER
CENTRAL AND SOUTH FLORIDA.

FOR THE REST OF THE WEEK, HAVE FOLLOWED THE GFS40 MOS GUIDANCE NUMBERS
WITH SCATTERED SHOWERS AND THUNDERSTORMS EVERY AFTERNOON AND EARLY
EVENING. THE TROFING OVER THE ATLANTIC WILL MOVE NORTHEAST AND THE
INFLUENCE FROM SHORT WAVE WILL BE MUCH LESS WITH RIDGING BUILDING
BACK OVER OUR AREA SOMEWHAT AND EXPECT MORE NORMAL TEMPS AND POPS
THROUGH THE WEEKEND.

&&

.MARINE...WINDS WILL BE 15 KNOTS OR LESS AND SEAS 4 FEET OR LESS
THROUGH THE PERIOD.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME SINCE HUMIDITIES ARE
ABOVE CRITICAL VALUES..DISCUSSION...

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  89  77  89 / 20 30 30 40
FORT LAUDERDALE  75  89  76  88 / 30 50 30 50
MIAMI            75  90  76  89 / 30 50 30 50
NAPLES           78  90  75  88 / 30 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR FLZ063-
     FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-
     FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ069.

AM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR AMZ610-
     AMZ630-AMZ650-AMZ651.

GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR GMZ656-
     GMZ657.

&&

LONG TERM...18/GR
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Jun 23, 2:55 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT TUE JUN 23 2009

FLZ063-066>075-168-172>174-240715-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
255 PM EDT TUE JUN 23 2009

...SEVERE THUNDERSTORM WATCH ALL OF SOUTH FLORIDA UNTIL 9 PM EDT...
...HEAT ADVISORY COASTAL COLLIER COUNTY UNTIL 8 PM EDT...
...MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: WEST WINDS OF AROUND 15 MPH WILL PRODUCE A
MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST.

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING AND SOME THUNDERSTORMS MAY
POSSIBLY BECOME SEVERE OVER THE WESTERN PORTIONS OF SOUTH FLORIDA
WITH WIND GUSTS TO NEAR 60 MPH. HAIL TO PENNY SIZE MAY ALSO BE
POSSIBLE ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL.

TORNADOES: THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING A BRIEF TORNADO.

WATERSPOUTS: THE STRONGEST THUNDERSTORMS AS THEY MOVE OFFSHORE
INTO THE GULF WATERS WILL BE CAPABLE OF PRODUCING A WATERSPOUT.

WIND: WIND GUSTS TO NEAR 60 MPH MAY BE POSSIBLE TODAY IN THE
STRONGEST THUNDERSTORMS.

HAIL: HAIL TO NEAR NICKEL SIZE MAY BE POSSIBLE TODAY IN THE
STRONGEST THUNDERSTORMS.

FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL TODAY WHICH MAY PRODUCE PONDING OF WATER ON POORLY
DRAINED ROADWAYS.

TEMPERATURES: ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS ALL OF
SOUTH FLORIDA, HOWEVER AFTERNOON THUNDERSTORMS MAY BRING A BRIEF
BIT OF RELIEF TO THE TEMPERATURES. HEAT INDEXES ACROSS THE AREA
WILL STILL TOP OUT AROUND 105 ACROSS THE REGION TODAY AND RANGE
BETWEEN 105 AND 110 ALONG COASTAL COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD
WITH HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS BEING THE
BIGGEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jun 23, 3:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     BELLE GLADE             26.69N 80.67W
06/23/2009  E60 MPH          PALM BEACH         FL   PUBLIC

            PUBLIC AT BELLE GLADE PUBLIC LIBRARY REPORTED STRONG
            WINDS GUSTING TO 60 MPH AND HEAVY RAINS AT AROUND 245 PM
            EDT.

&&

RAGARCIA
Special weather statement, Jun 23, 3:19 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT TUE JUN 23 2009

FLZ067-068-072-168-232015-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
319 PM EDT TUE JUN 23 2009

...STRONG THUNDERSTORMS MOVING TOWARD METRO AREAS OF SOUTHERN PALM
BEACH AND BROWARD COUNTIES...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
WELLINGTON TO 14 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA TO
6 MILES EAST OF MICCOSUKEE SERVICE PLAZA...MOVING SOUTHEAST AT 40
MPH.

THESE STORMS WILL AFFECT...

ABERDEEN...
ATLANTIS...
VILLAGE OF GOLF...
DELRAY BEACH...
BOCA RATON...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2633 8009 2633 8083 2666 8044 2661 8005
TIME...MOT...LOC 1917Z 308DEG 36KT 2664 8030 2640 8048
          2616 8073

BAXTER
Local storm report, Jun 23, 3:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     5 SSW ROTENBERGER WILDL 26.33N 80.87W
06/23/2009  M54.00 MPH       BROWARD            FL   MESONET

            MESONET REPORTED 47 KNOTS OR 54 MPH GUSTS.

0200 PM     TSTM WND GST     5 NW ROTENBERGER WILDLI 26.45N 80.89W
06/23/2009  M52.00 MPH       HENDRY             FL   MESONET

            MESONET REPORTED 45 KNOTS OR 52 MPH GUSTS AT 200 PM EDT.

&&

RAGARCIA
Local storm report, Jun 23, 3:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     5 SSW ROTENBERGER WILDL 26.33N 80.87W
06/23/2009  M54.00 MPH       BROWARD            FL   MESONET

            MESONET REPORTED 47 KNOTS OR 54 MPH GUSTS.

0300 PM     TSTM WND GST     5 NW ROTENBERGER WILDLI 26.45N 80.89W
06/23/2009  M52.00 MPH       HENDRY             FL   MESONET

            MESONET REPORTED 45 KNOTS OR 52 MPH GUSTS AT 300 PM EDT.

&&

RAGARCIA
Special weather statement, Jun 23, 3:39 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT TUE JUN 23 2009

FLZ073-074-168-173-232045-
COASTAL PALM BEACH COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-COASTAL MIAMI-DADE COUNTY FL-
339 PM EDT TUE JUN 23 2009

...STRONG THUNDERSTORMS MOVING TOWARDS MIAMI-DADE METRO AREAS...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MISSION BAY TO 9
MILES SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...MOVING SOUTHEAST AT 35 TO 40 MPH.

THESE STORMS WILL AFFECT...

MIAMI LAKES...
DOWNTOWN MIAMI...
AVENTURA...
FAU SOUTH CAMPUS...
BOCA RATON...
INTERSECTION KROME AND U.S. 27...
PENNSUCO...
CAROL CITY...
AVENTURA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2639 8006 2641 8009 2636 8012 2631 8008
      2598 8014 2596 8047 2598 8076 2559 8031
      2560 8031 2554 8020 2549 8019 2550 8017
      2553 8017 2561 8030 2573 8022 2573 8016
      2569 8019 2567 8016 2567 8015 2584 8011
TIME...MOT...LOC 1938Z 314DEG 34KT 2636 8017 2603 8069

BAXTER
Local storm report, Jun 23, 3:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     5 SSW ROTENBERGER WILDL 26.33N 80.87W
06/23/2009  M68.00 MPH       BROWARD            FL   MESONET

            MESONET REPORTED GUST OF 59 KNOTS OR 68 MPH AT 315 PM
            EDT.

0315 PM     TSTM WND GST     5 NW ROTENBERGER WILDLI 26.45N 80.89W
06/23/2009  M66.00 MPH       HENDRY             FL   MESONET

            MESONET REPORTED WIND GUST OF 57 KNOTS OR 66 MPH AT 315
            PM EDT.

0331 PM     TSTM WND GST     CORAL SPRINGS           26.27N 80.27W
06/23/2009  M68.00 MPH       BROWARD            FL   MESONET

            WFOR-TV REPORTED A MESONET WIND GUST MEASURED AT 68 MPH
            AT 331 PM EDT IN CORAL SPRINGS.

&&

RAGARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:14 PM EDTSpecial Marine WarningMFL61 min
Jun 22, 9:18 PM EDTSpecial Marine WarningMFL57 min
Jun 22, 10:17 PM EDTSpecial Marine WarningMFL58 min
Jun 22, 11:17 PM EDTSpecial Marine WarningMFL58 min
Jun 23, 12:23 AM EDTSpecial Marine WarningMFL82 min
Jun 23, 1:39 AM EDTSpecial Marine WarningMFL2 hr
Jun 23, 3:37 AM EDTSpecial Marine WarningMFL53 min
Jun 23, 4:56 AM EDTSpecial Marine WarningMFL64 min
Jun 23, 5:40 AM EDTSpecial Weather StatementMFLBroward35 min
Jun 23, 6:22 AM EDTSpecial Marine WarningMFL83 min
Jun 23, 6:24 AM EDTSpecial Weather StatementMFLMartin51 min
Jun 23, 6:42 AM EDTSpecial Marine WarningMFL63 min
Jun 23, 6:50 AM EDTSevere Thunderstorm WarningMFLPalm Beach55 min
Jun 23, 7:20 AM EDTSpecial Marine WarningMFL55 min
Jun 23, 7:26 AM EDTSevere Thunderstorm WarningMFLPalm Beach49 min
Jun 23, 7:33 AM EDTSpecial Weather StatementMFLGlades57 min
Jun 23, 7:45 AM EDTSpecial Marine WarningMFL60 min
Jun 23, 7:47 AM EDTSevere Thunderstorm WarningMFLPalm Beach43 min
Jun 23, 7:49 AM EDTSpecial Marine WarningMFL56 min
Jun 23, 8:04 AM EDTSpecial Weather StatementMFLBroward41 min
Jun 23, 8:18 AM EDTSpecial Marine WarningMFL117 min
Jun 23, 8:18 AM EDTSevere Thunderstorm WarningMFLPalm Beach31 min
Jun 23, 8:21 AM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Palm Beach54 min
Jun 23, 8:49 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jun 23, 9:15 AM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade39 min
Jun 23, 9:55 AM EDTSpecial Marine WarningMFL65 min
Jun 23, 10:45 AM EDTSpecial Marine WarningMFL60 min
Jun 23, 11:16 AM EDTHeat AdvisoryMFLCollier9 hr
Jun 23, 11:48 AM EDTSpecial Marine WarningMFL57 min
Jun 23, 1:10 PM EDTSpecial Weather StatementMFLCollier65 min
Jun 23, 1:17 PM EDTSpecial Weather StatementMFLGlades28 min
Jun 23, 1:21 PM EDTSpecial Marine WarningMFL24 min
Jun 23, 1:22 PM EDTSevere Thunderstorm WarningMFLGlades38 min
Jun 23, 1:36 PM EDTSpecial Marine WarningMFL54 min
Jun 23, 1:44 PM EDTSpecial Marine WarningMFL61 min
Jun 23, 2:01 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry44 min
Jun 23, 2:20 PM EDTSevere Thunderstorm WarningMFLPalm Beach55 min
Jun 23, 2:42 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry63 min
Jun 23, 2:46 PM EDTSpecial Marine WarningMFL59 min
Jun 23, 3:03 PM EDTSpecial Weather StatementMFLPalm Beach57 min
Jun 23, 3:09 PM EDTSevere Thunderstorm WarningMFLBroward, Hendry, Palm Beach51 min
Jun 23, 3:19 PM EDTSpecial Weather StatementMFLPalm Beach56 min
Jun 23, 3:34 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach41 min
Jun 23, 3:35 PM EDTSpecial Marine WarningMFL55 min
Jun 23, 3:39 PM EDTSpecial Weather StatementMFLBroward66 min
Jun 23, 3:43 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe62 min
Jun 23, 3:46 PM EDTSpecial Marine WarningMFL44 min
Jun 23, 3:59 PM EDTSpecial Marine WarningMFL61 min
Jun 23, 4:09 PM EDTSpecial Marine WarningMFL66 min
Jun 23, 4:14 PM EDTSpecial Marine WarningMFL61 min
Jun 23, 4:18 PM EDTSpecial Weather StatementMFLMiami-Dade57 min
Jun 23, 4:23 PM EDTSpecial Marine WarningMFL97 min
Jun 23, 4:48 PM EDTAreal Flood AdvisoryMFLMiami-Dade57 min
Jun 23, 4:48 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 23, 4:51 PM EDTSpecial Marine WarningMFL39 min
Jun 23, 4:54 PM EDTSpecial Marine WarningMFL96 min
Jun 23, 5:01 PM EDTSpecial Marine WarningMFL59 min
Jun 23, 5:52 PM EDTSpecial Marine WarningMFL113 min
Jun 23, 5:56 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jun 23, 6:33 PM EDTSpecial Weather StatementMFLBroward27 min
Jun 23, 6:40 PM EDTSpecial Marine WarningMFL65 min
Jun 23, 6:45 PM EDTSevere Thunderstorm WarningMFLBroward30 min
Jun 23, 7:40 PM EDTSpecial Marine WarningMFL65 min
Jun 23, 7:49 PM EDTSpecial Weather StatementMFLPalm Beach56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.